Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nonstandard methods for families of $ \tau$-smooth probability measures


Authors: Dieter Landers and Lothar Rogge
Journal: Proc. Amer. Math. Soc. 103 (1988), 1151-1156
MSC: Primary 28E05; Secondary 28A33, 60B10
DOI: https://doi.org/10.1090/S0002-9939-1988-0954998-8
MathSciNet review: 954998
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For families of $ \tau $-smooth probability measures we give nonstandard characterizations of uniform $ \tau $-smoothness, uniform tightness, uniform pretightness, and relative compactness in the weak topology. We apply these characterizations to obtain two important theorems of probability theory: A theorem of Topsøe and a theorem of Prohorov.


References [Enhancements On Off] (What's this?)

  • [1] Robert M. Anderson and Salim Rashid, A nonstandard characterization of weak convergence, Proc. Amer. Math. Soc. 69 (1978), 327-332. MR 0480925 (58:1073)
  • [2] Patrick Billingsley, Convergence of probability measures, Wiley, New York, 1968. MR 0233396 (38:1718)
  • [3] Nigel J. Cutland, Nonstandard measure theory and its applications, Bull. London Math. Soc. 15 (1983), 529-589. MR 720746 (85b:28001)
  • [4] Dieter Landers and Lothar Rogge, Universal Loeb-measurability of sets and of the standard part map with applications, Trans. Amer. Math. Soc. 304 (1987), 229-243.
  • [5] Peter A. Loeb, Conversion from nonstandard to standard measure spaces and applications in probability theory, Trans. Amer. Math. Soc. 211 (1975), 113-122. MR 0390154 (52:10980)
  • [6] D. W. Müller, Nonstandard proofs of invariance principles in probability theory, Applications of Model theory to Algebra, Analysis, and Probability, Holt, Rinehart, and Winston, New York, 1969, pp. 186-194. MR 0239645 (39:1002)
  • [7] K. D. Stroyan and W. A. J. Luxemburg, Introduction to the theory of infinitesimals, Academic Press, New York, 1976. MR 0491163 (58:10429)
  • [8] Flemming Topsøe, Compactness and tightness in a space of measures with the topology of weak convergence, Math. Scand. 34 (1974), 187-210. MR 0388484 (52:9320)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28E05, 28A33, 60B10

Retrieve articles in all journals with MSC: 28E05, 28A33, 60B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0954998-8
Keywords: Uniformly $ \tau $-smooth, uniformly tight, weakly relatively compact families of $ p$-measures, Loeb-measures, theorem of Prohorov and Topsøe
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society